U.S. doctors online nowAsk doctors free
Saudi Arabia
A 30-year-old male asked:

I lift weights, and eat healthy. will serequel affect my muscle gains? im losing fat because i have self control from hunger attacks.

2 doctor answers2 doctors weighed in
Dr. Marvin Ott
Emergency Medicine 20 years experience
No: Amro, the most common side effect of Seroquel (quetiapine) is weight gain through appetite stimulation. It should not affect muscle mass. Continue to eat healthily and exercise. Hope this helps!
Dr. Felix Brizuela
Neurology 32 years experience
You mean seroquel (quetiapine)?: If you mean seroquel, (quetiapine) it's biggest side effect is weight gain, never saw anyone lose strength or lose muscle mass. However, some of these drugs can increase prolactin, which can decrease testosterone, which can cause loss of muscle. You can have this checked.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 11, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.